Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 154, NWS Northern Indiana

August 4, 2008White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2008, 10:38 PM EDT for White County, Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2008, 10:38 PM EDT (02:38 UTC)
Expired
Aug 4, 2008, 11:17 PM EDT
In force
39 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

County White County, IN

The radar

The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 10:51 PM EDTHAIL 0.25Wolcott, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 8:17 PM EDTSevere Thunderstorm Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7429 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
3.9
Supercell composite
20.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 050238
SVRIWX
INC181-050345-
/O.NEW.KIWX.SV.W.0154.080805T0238Z-080805T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1038 PM EDT MON AUG 4 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 1145 PM EDT

* AT 1036 PM EDT/936 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
  MILES NORTHEAST OF MONON TO 11 MILES NORTHWEST OF WOLCOTT...OR
  ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF WINAMAC TO 6
  MILES SOUTHWEST OF RENSSELAER...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WOLCOTT AND MONON...
  REYNOLDS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH...ALONG WITH DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4084 8709 4085 8708 4085 8700 4091 8699
      4092 8698 4092 8672 4090 8673 4087 8676
      4086 8677 4058 8702 4057 8709
TIME...MOT...LOC 0238Z 287DEG 34KT 4097 8677 4086 8718

$$

FISHER
1 follow-up statement
000 
WWUS53 KIWX 050317
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 PM EDT MON AUG 4 2008

INC181-050327-
/O.CAN.KIWX.SV.W.0154.000000T0000Z-080805T0345Z/
WHITE IN-
1117 PM EDT MON AUG 4 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHITE COUNTY IS
CANCELLED...

AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

THUNDERSTORMS WILL CONTINUE WITH TORRENTIAL RAINFALL EXPECTED TO 
CONTINUE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4084 8709 4085 8708 4085 8700 4091 8699
      4092 8698 4092 8672 4090 8673 4087 8676
      4086 8677 4058 8702 4057 8709
TIME...MOT...LOC 0317Z 287DEG 34KT 4086 8630 4075 8671

$$

FISHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 8:35 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Aug 4, 8:35 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 PM EDT MON AUG 4 2008

.UPDATE...
PDS SEVERE WATCH NOW IN EFFECT FOR WESTERN HALF OF CWA AS COMPLEX
TO THE WEST CONTINUES TO EVOLVE INTO WHAT MAY BE A SIGNIFICANT
WIND EVENT. NUMEROUS REPORTS OF DAMAGE ALREADY STARTING TO CREEP
IN WEST OF CHICAGO. LINE WILL CONTINUE TO RACE EAST AND EVENTUALLY
MORE SOUTH EAST AT 50 TO 60 MPH. WATCH WAS CONFINED TO WESTERN
AREAS AT THE MOMENT TO MONITOR THE PROGRESS WHERE THE STRONGEST
WINDS FOCUS. GRIDS HAVE BEEN UPDATED TO GO CATEGORICAL WITH
CONTINUED MENTION OF HEAVY RAIN AS SOME REDEVELOPMENT BEHIND THIS
COMPLEX IS POSSIBLE INTO THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION... /ISSUED 650 PM EDT MON AUG 4 2008/

MESOSCALE DISCUSSION/AVIATION...
COMPLEX OF THUNDERSTORMS HAS RAPIDLY DEVELOPED OVER THE LAST HOUR
OR 2 OVER EASTERN IOWA IN AXIS OF EXTREME INSTABILITY. SFC BASED
CAPES ACROSS MUCH OF ILLINOIS RANGING FROM 5000 TO 6500 J/KG AS
TEMPS HAVE CLIMBED INTO THE 90S IN MANY AREAS WITH SFC DEWPTS IN
THE UPPER 70S TO AROUND 80. THESE STORMS FORMED ON THE EDGE OF A
STRONG 700 MB CAP AND SHOULD CONTINUE TO PROPAGATE EASTWARD ACROSS
ILLINOIS...EVENTUALLY TAPPING ALL THE MSTR NOTED ABOVE. AT ITS
PRESENT TRACK THIS COMPLEX WILL APPROACH OUR WESTERN COUNTIES
AFTER 10 PM EDT. AT A MINIMUM VERY HEAVY RAIN AND FREQUENT
LIGHTNING WILL BE SEEN WITH THE STORMS. WITH LLJ EXPECTED TO
INCREASE AND FEED INTO THE AREA TONIGHT,,,RISK FOR DAMAGING WINDS
STILL IN PLACE IF COLD POOL CAN BE WELL ESTABLISHED. SEVERE
REPORTS AT THIS POINT HAVE BEEN VERY LIMITED AT THIS
POINT...POSSIBLY INDICATING THAT THE STORMS ARE NOT FULLY SFC
BASED AS OF YET.

CURRENTLY MONITORING AN AREA OF RAPIDLY INCREASE THETA E AIR FROM
NE ILLINOIS INTO W CNTRL INDIANA PER SPC MESOANALYSIS PAGE.
CONVERGENCE ALSO INCREASING HERE. THIS AREA IS ON THE WESTERN EDGE
OF CLOUD COVER SO WILL NEED TO BE MONITORED CLOSELY FOR
DEVELOPMENT OF STORMS. MAY REMAIN QUIET ALONG IT BUT COULD HELP
FEED THE COMPLEX AS IT DRAWS CLOSER.

AT THIS TIME WILL LEAVE GRIDS ALONE. TIMING BEING AFTER 3Z MAY
REQUIRE A BIT OF AN UPDATE IN NEXT HOUR OR SO BUT WILL WATCH
THINGS.

FOR AVIATION...CHALLENGES ARE OBVIOUS WITH THE STORMS MOVING IN.
WILL MAKE SOME CHANGES TO KEEP THINGS DRY UNTIL AROUND 2 TO 3Z AND
THEN START WITH A TEMPO GROUP UNTIL TIMING IS BETTER ESTABLISHED.
LOCAL WIND GUSTS OF 40 KTS OR GREATER STILL A FAIRLY SAFE BET SO
WILL KEEP THAT GOING. BEYOND 12Z NO CHANGES WILL BE MADE AS
AFTER EFFECTS OF CONVECTION TONIGHT WILL PLAY A KEY ROLE IN
POTENTIAL FOR STORMS TOMORROW.

PREV DISCUSSION... /ISSUED 323 PM EDT MON AUG 4 2008/

SHORT TERM...
TONIGHT THROUGH TUESDAY

POTENT SW TROUGH OVER NW IA EMBEDDED IN A BROAD UPPER TROUGH OVER
MB...WILL BE THE FOCUS FOR TS CHANCES OVERNIGHT WHEN COUPLED WITH
THE COMPOSITE OUTFLOW/FRONTAL BOUNDARY OVER EASTERN IA. FARTHER
NE...REMNANT MCV FORM LAST NIGHT/S CONVECTION IS CONTINUING TO
TRAVERSE SOUTHERN WI...AND WILL BEGIN TO TURN SE TOWARD THE
FA...FOLLOWING H85-H3 SHEAR VECTORS AROUND THE STAUNCH UPPER RIDGE
OVER THE SOUTHERN US. AFOREMENTIONED FEATURES WILL PROVIDED THE
FOCUS FOR SHOWER AND THUNDERSTORMS THIS EVENING AND OVERNIGHT.

MCV OVER WI COUPLED WITH AN APPROACHING MID LEVEL IMPULSE WILL
CONTINUE TO SUPPORT INCREASED LL FLOW...ADVECTING EXTREMELY WARM
AND MOIST AIR IN THE H92-H85 LAYER. DVN/ILX 12A SOUNDINGS CONFIRM
VERY UNSTABLE RICH THETA-E AIR IN PLACE. THE INCREASED ADVECTION OF
THIS AIR MASS INTO THE FA ALOFT HAS ALREADY SUPPORTED CONVECTION
THIS MORNING AND AFTERNOON AND WILL CONTINUE TO DO SO OVERNIGHT. AS
MENTIONED ABOVE...EXPECTING MCV OVER WI TO CONTINUE TO DROP SOUTH
INTO THE FA THROUGH LATE AFTERNOON AND EARLY EVENING. THIS SYSTEM
WILL BE SUPPORTED BY SELF INDUCED INCREASED LL FLOW UNDER STEEP
LAPSE RATES...SUPPORTING CONVECTIVE DEVELOPMENT ON ITS SE FLANK. THE
BIG SHOW LOOKS TO BE LATER THIS AFTERNOON/EVENING. FRONTAL BOUNDARY
OVER IA WILL EVENTUALLY CONVECT THIS AFTERNOON SUPPORTING RAPID TS
DEVELOPMENT...AS MID LEVEL COOLING PER THE ADVANCING MID LEVEL WAVE
FURTHER BREAKS DOWN ANY CIN IN PLACE. ELEVATED CONVECTION IS ALREADY
OCCURRING OVER WESTERN IA...INDICATING VERY STRONG
FORCING/INSTABILITY IN PLACE. INCREDIBLE SFC INSTABILITY IS
EVIDENT OVER SE IA WITH SB CAPE/S AOA 6000 J/KG. TS SHOULD QUICKLY
TRANSITION INTO A FORWARD PROPAGATING MCS...FOLLOWING THE
QUASISTATIONARY COMPOSITE BOUNDARY IN PLACE ACROSS THE REGION. GIVEN
PROGGED INCREASING FLOW AT H95-H85 OVERNIGHT...EXPECTING THETA-E
RICH AIR TO CONTINUE TO BE ADVECTED INTO THIS SYSTEM...SUPPORTING
PROPAGATION THROUGH MUCH OF THE CWA. STEEP MID LEVEL LAPSE RATES
H85-H5/MID LEVEL DRY AIR IN PLACE/0-3 KM SHEAR OF 35 TO 40 KNOTS/AND
AMPLE INSTABILITY IN PLACE WILL SUPPORT A DAMAGING WIND THREAT WITH
THIS SYSTEM AS PROPAGATES EAST. HEAVY RAIN WILL ALSO BE EXPECTED
WITH THE MOST INTENSE CORES...AS A QUICK INCH OR TWO WOULD NOT BE
OUT OF THE THE REALM OF POSSIBILITY. TIMING OF TS COMPLEX IS STILL A
QUESTION MARK AT THIS TIME. HAVE OPTED FOR HIGHEST POPS THIS EVENING
WHEN BETTER PARAMETERS WILL BE IN PLACE...TRANSITIONING TO 60S AFTER
06Z. ONCE AGAIN...FORECAST MODELS ARE ALL OVER THE BOARD WITH
DETAILS...AND SO HAVE NOT FAVORED ANY PARTICULAR MODEL RELYING
MOSTLY IN PROFILER/SAT/SFC OBS/WATER VAPOR TRENDS.

TUESDAY...COMPOSITE OUTFLOW INSTABILITY AXIS WILL MOST LIKELY BE
FORCED SOUTH WITH OVERNIGHT CONVECTION...SHIFTING BETTER PRECIP
CHANCES SOUTH OF THE FA. SYNOPTIC FRONTAL BOUNDARY WILL PROGRESS
SOUTH ACROSS THE FA IN RESPONSE TO ADVANCING SFC HIGH PRESSURE.
LINGERING MOISTURE COUPLED WITH DAYTIME HEATING UNDER HEIGHT FALLS
ALOFT MAY SUPPORT SH/TS CHANCES UNDER DAYTIME HEATING...OPTED FOR 40
POPS IN THE AFTERNOON WITH DRYING NW TO SE IN THE EVENING. TEMPS ARE
STILL QUESTIONABLE GIVEN LINGERING CLOUDS AND UNCERTAIN MIXING
HEIGHTS. OPTED FOR MIDDLE OF ROAD APPROACH FOR NOW.

LONG TERM...WEDNESDAY THROUGH MONDAY
ONLY A FEW MINOR CHANGES MADE AS MEDIUM RANGE MODELS CONTINUE TO
HAVE SURPRISINGLY GOOD HANDLE ON PATTERN EVOLUTION LATE THIS WEEK INTO
THE UPCOMING WEEKEND. UPPER LOW SOUTH OF THE ALEUTIAN ISLANDS WILL
DIG SOUTHEASTWARD LATE THIS WEEK WHICH WILL RESULT IN HIGH AMPLITUDE
FLOW DOWNSTREAM...WITH A FULL LATITUDE RIDGE OVER THE ROCKY MOUNTAIN
CHAIN AND A HIGHLY ANOMALOUS CLOSED UPPER LOW OVER SOUTHEAST CANADA
AND THE EASTERN GREAT LAKES BY FRIDAY INTO THE WEEKEND.
SO...UNSEASONABLY LOW HUMIDITY AND BLO NORMAL TEMPS STILL LOOK LIKE
A GOOD BET FRIDAY THROUGH MONDAY...WITH THIS PATTERN LIKELY
CONTINUING INTO MUCH OF NEXT WEEK WITH BLOCKING OVER
CANADA/GREENLAND AND CONTINUED NEG NAO. MAIN FORECAST ISSUES THIS
PACKAGE REVOLVE AROUND PRECIP CHANCES WITH SHORTWAVE/SFC TROUGH
PASSAGE ON THURSDAY AND DIURNALLY DRIVEN INSTABILITY SHOWERS NEAR
COLD POOL FRIDAY AND SATURDAY. IN BOTH INSTANCES...IT STILL APPEARS
AS IF BETTER FORCING...INSTABILITY...AND DEEPER MOISTURE WITH
CYCLONIC FLOW WILL MAINLY STAY FURTHER NORTH AND EAST. DECIDED TO
ADD LOW CHC POPS FOR THURSDAY AS PROGGED UPPER LEVEL DIVERGENCE
ASSOCIATED WITH UPPER JET ON BACKSIDE OF DEEPENING UPPER LOW
COMBINED WITH INSTABILITY PER SOME COOLING ALOFT AND WEAK MOISTURE
CONV ALONG SFC TROUGH MAY BE JUST ENOUGH FOR A FEW SHOWERS ACROSS
NORTHERN/EASTERN AREAS ON THURSDAY. ALSO ADDED LOW CHC POPS FOR
FRIDAY AFTERNOON ACROSS NORTHWEST OH NORTHWARD INTO THE HILLSDALE
AREA AS LATEST GUIDANCE CONTINUES TO PAINT THIS AREA ON FAR WESTERN
EXTENT OF COLD POOL AND DEEPER MOISTURE. OTHERWISE...DRY/COOL
WEATHER WILL LIKELY PREVAIL SUNDAY INTO MONDAY AS SFC RIDGE OF HIGH
PRESSURE SETTLES INTO THE GREAT LAKES AND OHIO VALLEY FROM THE UPPER
MIDWEST.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...CHAMBERLAIN
LONG TERM...STEINWEDEL
AVIATION...FISHER
UPDATE...FISHER
Hazardous weather outlook, Aug 4, 9:14 PM EDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
914 PM EDT MON AUG 4 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-060115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
914 PM EDT MON AUG 4 2008 /814 PM CDT MON AUG 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

...THREAT FOR WIDESPREAD WIND DAMAGE IN AREAS...

A LINE OF SEVERE THUNDERSTORMS WILL RACE EAST OUT OF NORTHERN
ILLINOIS INTO WESTERN INDIANA AND FAR SOUTHWESTERN LOWER MICHIGAN
THIS EVENING AND CONTINUE EAST OVERNIGHT. WINDS IN EXCESS OF 60
MPH ARE POSSIBLE ANYWHERE ALONG THE LINE. HOWEVER...AN ENHANCED
THREAT FOR WINDS IN EXCESS OF 80 MPH WILL EXIST IN A NARROW
CORRIDOR. IN ADDITION...LOCALLY HEAVY RAIN WILL ACCOMPANY THIS
LINE. AN ISOLATED TORNADO CANNOT BE RULED OUT ALONG THE LEADING
EDGE OF THIS LINE OF STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE TUESDAY. PRIMARY
THREATS INCLUDE DAMAGING WINDS AND ISOLATED LARGE HAIL ESPECIALLY
IN THE AFTERNOON.

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOW BE UNDERWAY FOR WESTERN PARTS OF THE
FORECAST AREA WITH ACTIVATION LIKELY IN EASTERN AREAS OVERNIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-060115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
914 PM EDT MON AUG 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS FAR SOUTHEASTERN
LAKE MICHIGAN THIS EVENING...BRINGING WITH IT WIND IN EXCESS OF 60
KTS...HIGH WAVES AND FREQUENT LIGHTNING. CONDITIONS WILL ALSO BE
FAVORABLE FOR SEICHES LATE TONIGHT IN THE WAKE OF THIS LINE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS AN INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE ON TUESDAY.

ADDITIONAL STRONG TO SEVERE STORMS ARE POSSIBLE TUESDAY. WINDS AND
WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Local storm report, Aug 4, 10:05 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 PM     FUNNEL CLOUD     WESTVILLE               41.54N  86.91W
08/04/2008                   LA PORTE           IN   TRAINED SPOTTER

            ROTATION NOTED WITHIN THE CLOUDS...POSSIBLE FUNNEL

&&

EVENT NUMBER IWX0801774

LWF
Local storm report, Aug 4, 10:09 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1009 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     MICHIGAN CITY           41.71N  86.88W
08/04/2008                   LA PORTE           IN   BROADCAST MEDIA

            WIDESPREAD DAMAGE BEING REPORTED IN MICHIGAN CITY. NO
            FURTHER DETAILS AT THIS TIME

&&

EVENT NUMBER IWX0801775

LWF
Local storm report, Aug 4, 10:15 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1013 PM     LIGHTNING        1 N UNION MILLS         41.51N  86.78W
08/04/2008                   LA PORTE           IN   TRAINED SPOTTER

            POWER OUTAGE

&&

EVENT NUMBER IWX0801776

LMK
Local storm report, Aug 4, 10:27 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     2 WNW POTTAWATTOMIE PAR 41.73N  86.91W
08/04/2008  M59 MPH          LMZ046             IN   C-MAN STATION

            MICHIGAN CITY GLERL STATION MEASURED 51.24 KT WIND GUST
            AT 2100 CDT

&&

EVENT NUMBER IWX0801777

LMK
Local storm report, Aug 4, 10:29 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND DMG     PINOLA                  41.60N  86.80W
08/04/2008                   LA PORTE           IN   TRAINED SPOTTER

            POWER POLES AND LARGE TREES DOWN

&&

EVENT NUMBER IWX0801778

LMK
Local storm report, Aug 4, 10:30 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1030 PM EDT MON AUG 04 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1006 PM     TSTM WND DMG     4 W LA PORTE            41.61N  86.79W
08/04/2008                   LA PORTE           IN   TRAINED SPOTTER

            SEMI ROLLED OVER ON STATE ROUTE 2 WEST OF LAPORTE.
            LAPORTE HOSPITAL REPORTING SOME DAMAGE TO SIGNS ON THEIR
            PROPERTY

&&

EVENT NUMBER IWX0801779

LWF

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:16 PM EDTSpecial Marine WarningIWX119 min
Aug 4, 9:37 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Pulaski, Saint Joseph, Starke, White68 min
Aug 4, 9:48 PM EDTTornado WarningIWXLaPorte, Starke42 min
Aug 4, 10:06 PM EDTTornado WarningIWXLaPorte, Saint Joseph54 min
Aug 4, 10:14 PM EDTSevere Thunderstorm WarningIWXCass, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 7 more61 min
Aug 4, 10:17 PM EDTTornado WarningIWXFulton, LaPorte, Marshall, Starke58 min
Aug 4, 10:43 PM EDTTornado WarningIWXElkhart, Kosciusko, Marshall, Saint Joseph45 min
Aug 4, 10:59 PM EDTTornado WarningIWXFulton, Kosciusko, Miami, Wabash47 min
Aug 5, 1:06 AM EDTSpecial Marine WarningIWX54 min
Aug 5, 1:12 AM EDTSevere Thunderstorm WarningIWXLaPorte, Starke63 min
Aug 5, 1:32 AM EDTAreal Flood AdvisoryIWXFulton, LaPorte, Marshall, Pulaski, Starke118 min
Aug 5, 3:51 AM EDTAreal Flood AdvisoryIWXCass, Fulton, LaPorte, Miami, Pulaski, Starke and 1 more114 min
Aug 5, 4:34 AM EDTFlash Flood WarningIWXLaPorte, Starke6 hr
Aug 5, 5:28 AM EDTFlash Flood WarningIWXFulton, Pulaski3 hr
Aug 5, 5:57 AM EDTFlash Flood WarningIWXCass, Miami, White5 hr
Aug 5, 11:22 AM EDTRiver Flood WatchIWXCarroll, White27 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.